MAUDE Adverse Event Report: COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL

COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k171603.Investigation evaluation: it was reported to cook that the black introducer within an ultrathane amplatz ureteral stent set could not be advanced to meet the stent.This incident was reported by dorset county hospital in the united kingdom.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned the complaint device to cook for investigation.The ureteral stent set was returned in an opened, prepped and damaged condition.A visual examination discovered the stent positioner near the distal end was wrinkled thus preventing the amplatz ureteral stent form properly advancing.Additionally, the positioning string was missing from the amplatz ureteral stent.During tabletop testing, the stent positioner was able to be flushed without difficulty.All dimensions deemed relevant to the failure mode were analyzed and confirmed the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use: ¿holding the loading stylet beyond the tapered end of the ureteral stent introducer, lightly grasp the stent itself and begin advancing the non-tapered proximal end of the stent onto the pre-assembled stent introducer.Advance the stent until its proximal end aligns with and covers the radiopaque marker on the stent introducer catheter.Loosen the tuohy-borst adapter and position the distal end of the stent positioner so that it abuts the proximal end of the ureteral stent at the radiopaque marker.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records no relevant nonconformance's.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming products from this lot exists in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded a component failure without manufacturing or design deficiency contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane amplatz ureteral stent set for a ureteric stent insertion procedure.During the procedure, the operator stated they could not flush the device and the black introducer would not move down to meet the stent.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.

Brand Name
ULTRATHANE AMPLATZ URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10524496
Report Number1820334-2020-01669
Device Sequence Number3203735
Product Code FAD
UDI-Device Identifier00827002097094
UDI-Public(01)00827002097094(17)220801(10)9921278
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberN/A
Device Catalogue NumberUTSSW-8.5-24-AMP-RH
Device Lot Number9921278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1